I've been with my boyfriend for almost a year. We were very happy for most of the time, but he sometimes turns very jealous and irrational. He thinks I might be cheating when taking care of my sick father at the hospital. But the next day, he trusts me with his social security number! A usual situation is, we wake up after a good nights rest, happy and smiling. We didn't do anything stressful the night before and both have the day off. I ask if he'd like to go to brunch and he cheerfully replies, "yes baby." The next week the situation could be EXACTLY the same but his reply now is, "no! I don't wanna go to brunch, I can't screw around all day, I'm not made of money."
We don't fight over finances, we both make a lot and we split everything. We don't often go out.
I don't know what to do. I can't tell when hes going to lose it and I'm not sure if he has MPD or is Bipolar, or what. I love him but he almost turns into another person sometimes and I hate that guy.
He also takes Bupropion but is convinced he doesn't need to and that seems to be when the outbursts occur. Please help me help him. I don't want this to destroy him even though it has mostly destroyed us.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.